MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PERI-LOC 4.0MM T20 CANC SCREW 45MM F-T; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. PERI-LOC 4.0MM T20 CANC SCREW 45MM F-T; SCREW, FIXATION, BONE
Catalog Number 73825245
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during the osteosynthesis procedure, it was being screwed and the head of one (1) peri-loc 4.0mm t20 canc screw 45mm f-t broke.The procedure was performed, after a non-significant delay, with a s+n back-up device.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
Additional information: b5, h6 (type of investigation and health effect - impact code), h8 and h11.Correction: h5, h6 (health effect - clinical code).H11: the device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, as of the date of this medical investigation, supporting clinical documentation was not provided.Based on the information provided, a procedure variance could not be ruled out.The reported stated during manipulation internal to the patient the screw head fractured inside of the patient¿s wound.The retained head of the screw (45mm fully threaded) is manufactured by smith & nephew and is composed of titanium, and it is implantable, so biocompatibility is not an issue.Radiographs were not provided to confirm the location of the screw head.Therefore, it is unclear whether the screw head was retained within the bone or in the surrounding soft tissue.Consequently, the potential for micro-migration, local skin irritation or pain could not be ruled out.According to the report, the was completed with a nonsignificant delay with an s&n back-up device without injury.Device batch number was not provided; thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According with inspection drawing, the final inspection includes the verification of part configuration per print.Also, per material specification, the quality and manufacture of wrought special quality stainless steel alloy bar and other stock forms shall be controlled.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include size selected, surgical technique and/or excessive forces.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during the osteosynthesis procedure, when the head of one (1) peri-loc 4.0mm t20 canc screw 45mm f-t was being screwed it fractured inside the incision of the patient.The head of the implant remained inside the patient.The procedure was performed, after a non-significant delay, with a s+n back-up device.No injury was reported as a consequence of this issue.

Brand Name
PERI-LOC 4.0MM T20 CANC SCREW 45MM F-T
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22354852
Report Number1020279-2025-01134
Device Sequence Number8621933
Product Code HWC
UDI-Device Identifier00885556070048
UDI-Public885556070048
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K082516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number73825245
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexFemale
Patient Weight46 KG